Michigan, 2014Winter Storm and Winter Weather in Michigan, April 16 to 17, 2014
April 16 to 17, 2014 · NWS MQT · 14 events in 14 counties and zones
A low pressure system approaching from the Northern Plains and tracking through northern Wisconsin brought moderate to heavy snow to much of west and north central Upper Michigan from late on the 16th into the 17th.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system approaching from the Northern Plains and tracking through northern Wisconsin brought moderate to heavy snow to much of west and north central Upper Michigan from late on the 16th into the 17th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Apr 16, 4:27 AM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 16, 4:27 AM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
527 AM EDT WED APR 16 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 526 AM EDT WED APR 16 2014
IN A NUTSHELL...18Z TUE AND 00Z WED MODELS HAVE SHIFTED WEST WITH
HEAVIEST AXIS OF QPF/SNOW WITH THE SYSTEM MAKING WARNING HEADLINES
OVER CNTRL UPR MICHIGAN NOT AS CERTAIN.
TOUGH FORECAST THIS MORNING AS A MULTIPLE WAVE SYSTEM WITH WEAKENING
SFC LOW IS LEADING TO LATE DEVELOPING TREND IN MODEL GUIDANCE. ALL
MODELS HAVE SHIFTED AXIS OF HEAVIER QPF/SNOW FARTHER WEST. TREND
DOES MAKE SOME SENSE AS INITIAL SHORTWAVE ENTERING THE HIGH PLAINS
IS EVENTUALLY CAUGHT BY ANOTHER SHORTWAVE /REALLY IS NOW JUST
SHOWING UP/ IN THE SAME STREAM THAT IS CURRENTLY SLIDING ACROSS
SOUTHERN BRITISH COLUMBIA. EVENTUALLY THE NORTHERN STREAM WAVE OVR
SASKATCHEWAN AND MANITOBA WILL DROP CLOSE ENOUGH SOUTH TO PHASE WITH
THESE LEADING WAVES. SFC LOW THAT WAS 24 HR AGO FORECAST BY
NAM/GFS/ECMWF/GEM TO BE OVER CNTRL UPR MICHIGAN BY 12Z THURSDAY IS
NOW OVR CNTRL WI AT THAT SAME TIME. NET RESULT IS SLOWER SYSTEM
MOVEMENT ACROSS UPPER LAKES...WESTWARD DISPLACEMENT OF AXIS OF
HEAVIER SNOW...AND DELAY OF HEAVIER SNOW MAKING IT BACK INTO CNTRL
UPR MICHIGAN LATER TONIGHT INTO THURSDAY. STILL APPEARS FAR WEST AND
ACROSS KEWEENAW WILL BE IN H8-H7 FGEN/DEFORMATION ZONE INTO THURSDAY
MORNING WITH MINIMAL BREAK IN PRECIPITATION LATE TODAY. SNOW TOTALS
INTO THURSDAY MORNING WILL LIKELY EXCEED ONE FOOT OVER MUCH OF
WESTERN UPR MICHIGAN. FORECAST GETS MUCH MORE MUDDLED HEADING INTO
THE NEXT TIER OF COUNTIES TO THE EAST...ESPECIALLY MARQUETTE AND
DICKINSON.
DECENT AGREEMENT THAT DEVELOPING SNOW BAND ALONG H8 FGEN FM CNTRL MN
INTO WCNTRL WI LIFTS SOUTH TO NORTH ACROSS THE AREA BY LATE MORNING
WI BORDER AND THIS AFTN OVER THE NORTH CWA. COULD EVEN BE LATE AFTN
FOR FAR EASTERN CWA. PROBABLY WILL SEE 1 TO 3 INCHES FROM THIS
TRANSIENT BAND OF SNOW. TROUBLE IS THAT ONCE THIS BAND OF SNOW
FORCED BY THE MID-LEVEL FGEN AND MOISTURE ADVECTION LIFTS
THROUGH...THERE IS NOTHING TO FILL IN BEHIND IT AS LARGER SCALE
FORCING IS NOW DELAYED. GEM SHOWED THIS LAST NIGHT AND WAS ON THE
RIGHT TRACK IT APPEARS...AS NOW ALL GUIDANCE IS SHOWING SIMILAR
SCENARIO TONIGHT. THIS LULL REALLY AFFECTS TOTAL SNOW AMOUNTS
ESPECIALLY OVER THE EAST HALF OF CWA. SEEMS THAT WARNINGS FOR
MARQUETTE AND ESPECIALLY DICKINSON COULD BE TOUGHER TO VERIFY. AS
THE PRIMARY SHORTWAVE MOVES THROUGH LATE TONIGHT INTO MID MORNING
THURSDAY...COULD RECEIVE A BURST OF SEVERAL INCHES OF SNOW AS THE
FGEN AND LARGER SCALE FORCING COMBINE. THOUGHT ABOUT CHANGING TO
ADVY FOR MARQUETTE AND DICKINSON BUT HAVE HARD TIME MAKING THAT
SIGNIFICANT OF CHANGE CONSIDERING THE EVENT HAS NOT STARTED YET.
INSTEAD WILL LET THE DAYSHIFT TAKE ANOTHER LOOK AND GET HANDLE ON
TRENDS ONCE THE SNOW FULLY DEVELOPS.
DID BEGIN THE TREND OF THE LULL IN THE SNOW BY DROPPING TO CHANCE
POPS THIS EVENING IN THE GRIDS FOR THE EAST HALF OF CWA...AND ALSO
IN ADDED THIS TO THE WORDING OF THE WSW STATEMENT. FEASIBLY COULD BE
SEVERAL HOURS WHERE NOT MUCH IS GOING ON THIS EVENING...ESPECIALLY
FROM MQT TO ESC AND TO THE EAST. PUSH OF HEAVIER SNOW DOES COMES
BACK IN LATE TONIGHT...SO NOW IT APPEARS THAT THE MORNING COMMUTE ON
THURSDAY WILL BE DIRECTLY IMPACTED OVER MUCH OF THE CWA. JUST FOR
FUN THE 06Z NAM HAS TRENDED EVEN SLOWER WITH THE WHOLE SCENARIO...
NOT BRINGING PRECIP BACK INTO THE EASTERN CWA UNTIL MID MORNING
THURSDAY.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 514 AM EDT WED APR 16 2014
THURSDAY...WITH THE SLOWER MODEL TREND...THE SHORTWAVE OVER NRN WI
AND ASSOCIATED 700-500 QVECTOR CONV AND 290K-295 ISENTROPIC LIFT
WILL CONTINUE TO SUPPORT MODERATE SNOW IN THE MORNING...WITH
ADDITIONAL ACCUMULATIONS IN THE 1 TO 3 INCH RANGE...GREATEST OVER
THE NW HALF. THE STRONGER DYNAMICS AND PCPN WILL QUICKLY LIFT TO THE
NORTHEAST BY AFTERNOON WITH LITTLE ADDITIONAL SNOW. THERE MAY ALSO
BE A MIX OF LIGHT RAIN OVER THE SOUTH AND EAST PORTIONS OF THE CWA.
THURSDAY NIGHT...MOIST LOW LEVEL CYCLONIC FLOW BEHIND THE DEPARTING
LOW WILL RESULT IN MOSTLY CLOUDY SKIES AND SHOULD KEEP MIN TEMPS IN
THE LOW TO MID 20S.
FRIDAY...IF CLOUDS DO CLEAR OUT IN SOME AREAS THU NIGHT...EXPECT BKN
DIURNAL CU DEVELOPMENT FRI UNDER THE MID LEVEL TROF AND ASSOCIATED
THERMAL TROF WITH 850/700 MB TEMPS AROUND -10C/-15C. ALTHOUGH THE
STEEP LOW LEVEL LAPSE RATES COULD SUPPORT SOME FLURRIES...NO
ACCUMULATION IS EXPECTED. FRI HIGHS WILL BE IN THE 30S NORTH WITH A
COLD WIND OFF THE ICE TO THE 40S S. WITH CLOUDS CLEARING OUT FRI
NIGHT...IT WILL BE A COLD NIGHT WITH HIGH PRES STILL OVER THE AREA.
FAVORED THE LOWER SIDE OF GUIDANCE WITH SOME TEENS OVER THE W WHERE
WINDS WILL BE LIGHTEST. COULD BE CONSIDERABLY COLDER ACROSS ALL OF
THE INTERIOR IF SKIES CLEAR EARLY AND STAY THAT WAY FOR A GOOD PART
OF THE NIGHT.
SAT INTO SUN...A SHORTWAVE TROUGH OVER THE PAC NW THU WILL REACH NRN
ONTARIO SAT NIGHT INTO SUN. THE GEM AND ECMWF REMAINED MORE
PROGRESSIVE AND STRONGER WITH THE NRN PORTION OF THE
SHRTWV...DRAGGING THE FRONTAL SYSTEM THROUGH UPPER MI FASTER THAN
THE GFS. LOW LEVEL TEMPS WILL BE WARM ENOUGH FOR MAINLY RAIN. EXPECT
THE GREATEST RAIN CHANCE SAT NIGHT WITH SOME CLEARING POSSIBLE SUN
AS DRIER AIR MOVES IN FROM THE WEST. TEMPERATURES SHOULD CLIMB BACK
INTO THE LOWER TO MID 40S BY SUN AFTERNOON.
MON/TUE...THE MODELS SUGGEST THAT THE PATTERN WILL AMPLIFY AS A
TROUGH DIGS INTO THE WEST COAST. AS A RESULT THE NRN LAKES WILL BE
ON THE EDGE OF THE WARMER AIR AS A RIDGE BUILDS OVER THE PLAINS.
TEMPS SHOULD CLIMB BACK TO NEAR NORMAL WITH HIGHS IN THE UPPER 40S
AND LOWER 50S WITH MIN READINGS IN THE LOWER 30S. SOME LIGHT RAIN
MAY BE POSSIBLE WITH ANY WEAK SHRTWVS EMBEDDED IN THE WNW FLOW
THROUGH THE REGION. HOWEVER...ANY AMOUNTS WOULD BE VERY LIGHT.
SO...ONLY SLIGHT CHANCE POPS SEEM ON TRACK.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 133 AM EDT WED APR 16 2014
LIGHT WINDS WILL PERSIST THROUGH THE NIGHT AS HIGH PRESSURE MOVES
THROUGH THE REGION. THEN AN APPROACHING STORM SYSTEM WILL BRING
INCREASING CLOUDS AND SNOW TO THE AREA. KIWD WILL SEE THE IMPACTS
FIRST...WITH IFR VSBYS DEVELOPING THERE BY MIDDAY IN LIGHT TO
MODERATE SNOW. THE SNOW WILL THEN SPREAD TO KCMX AND KSAW THROUGH
THE REMAINDER OF THE DAY. CIGS TO LOWER DURING THE DAY WITH IFR
CONDITIONS DEVELOPING AS THE SYSTEM CLOSES IN ON THE AREA AND
PERSISTING THROUGH THE END OF THE FORECAST.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 524 AM EDT WED APR 16 2014
AN APPROACHING LOW PRESSURE SYSTEM FROM THE PLAINS WILL RESULT IN
INCREASING EAST TO NORTHEAST WINDS TODAY WITH GALES FOR FAR WRN LAKE
SUPERIOR THIS AFTERNOON INTO THU MORNING MORNING AS WINDS ARE
ENHANCED DUE TO CHANNELING AND TERRAIN EFFECTS. WINDS SHIFT TO THE
NORTH-NORTHWEST TO 25 KTS BY THURSDAY AFTERNOON AS THE LOW WEAKENS
WHILE MOVING OVER ERN LK SUPERIOR. EXPECT WINDS STAY BLO 20 KTS FOR
THE REST OF THE FORECAST PERIOD.
&&
.HYDROLOGY...
ISSUED AT 531 PM EDT TUE APR 15 2014
RECENT COLDER WEATHER AND CONTINUATION OF COLDER WEATHER FOR THE
NEXT FEW DAYS WILL RESULT IN SLOW RUNOFF OF MELTING SNOW. THUS...
RIVER LEVELS SHOULD NOT SHOW ANY SIGNIFICANT FLUCTUATIONS.
HOWEVER...ICE JAMS COULD BE AN ISSUE AS THEY HAVE BEEN IN SOME
AREAS. HOWEVER...DIMINISHED RUNOFF SHOULD REDUCE THE POTENTIAL FOR
ADDITIONAL ICE JAMS. WIDESPREAD PRECIPITATION IS IN THE FORECAST FOR
WEDNESDAY THROUGH THURSDAY MORNING WITH THE POTENTIAL FOR 0.50 TO
1.25 INCHES OF LIQUID EQUIVALENT PRECIPITATION...GREATEST OVER THE W
HALF OF UPPER MICHIGAN. THIS PRECIP ADDED TO EXISTING SNOWPACK WITH
WATER EQUIVALENT OF 4-9 INCHES WILL RESULT IN ANOTHER PERIOD OF
SNOWMELT RUNOFF/RIVER RISES AND POSSIBLE ICE JAMS ONCE WARMER
TEMPERATURES ARRIVE NEXT WEEK.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO NOON EDT
THURSDAY FOR MIZ006-013.
WINTER STORM WARNING FROM NOON TODAY TO 11 AM EDT THURSDAY FOR
MIZ004-084.
WINTER STORM WARNING FROM NOON TODAY TO NOON EDT THURSDAY FOR
MIZ005.
WINTER STORM WARNING FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO
11 AM EDT /10 AM CDT/ THURSDAY FOR MIZ002-009>011.
WINTER STORM WARNING FROM 2 PM THIS AFTERNOON TO NOON EDT
THURSDAY FOR MIZ001-003.
WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 10 AM CDT
THURSDAY FOR MIZ012.
LAKE SUPERIOR...
GALE WARNING FROM 6 PM EDT /5 PM CDT/ THIS EVENING TO 6 AM EDT
/5 AM CDT/ THURSDAY FOR LSZ162.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...JLA
LONG TERM...JLB
AVIATION...RJT
MARINE...JLB
HYDROLOGY...ROLFSONHazardous weather outlook, Apr 16, 4:52 AM EST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
552 AM EDT WED APR 16 2014
MIZ001>006-009>013-084-171200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN HOUGHTON-
552 AM EDT WED APR 16 2014 /452 AM CDT WED APR 16 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
MODERATE TO HEAVY SNOWFALL ACCUMULATIONS ARE EXPECTED OVER WESTERN
AND PORTIONS OF CENTRAL UPPER MICHIGAN TODAY INTO TONIGHT. SNOW MAY
MIX WITH RAIN ALONG THE BAY OF GREEN BAY TONIGHT. SEE THE LATEST
WINTER WEATHER MESSAGE FOR COMPLETE DETAILS ON THIS LATE SEASON
WINTER STORM THAT WILL BRING HEAVY...WET SNOW TO THE AREA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
MODERATE SNOWFALL ACCUMULATIONS ARE EXPECTED OVER WESTERN AND
PORTIONS OF CENTRAL UPPER MICHIGAN EARLY THURSDAY. SNOW MAY MIX WITH
RAIN ALONG THE BAY OF GREEN BAY EARLY THURSDAY. SEE THE LATEST
WINTER WEATHER MESSAGE FOR COMPLETE DETAILS ON THIS LATE SEASON
WINTER STORM THAT WILL BRING HEAVY...WET SNOW TO THE AREA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT SNOWFALL REPORTS.
MIZ007-014-085-171200-
LUCE-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
552 AM EDT WED APR 16 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
LIGHT TO MODERATE WET SNOW IS EXPECTED THIS AFTERNOON THROUGH
TONIGHT. ALTHOUGH THE PRECIPITATION WILL LIKELY START AS
SNOW...THERE IS THE POTENTIAL THE SNOW WILL MIX WITH RAIN FOR A TIME
ALONG LAKE MICHIGAN TONIGHT. SLUSHY SNOW ACCUMULATIONS ON ROADS WILL
MAKE FOR SLIPPERY TRAVEL CONDITIONS. STAY TUNED TO LATER FORECASTS
FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
LIGHT TO MODERATE WET SNOW IS EXPECTED EARLY THURSDAY. THE SNOW MAY
MIX WITH RAIN NEAR LAKE MICHIGAN EARLY THURSDAY. SLUSHY SNOW
ACCUMULATIONS ON ROADS WILL MAKE FOR SLIPPERY TRAVEL CONDITIONS. STAY
TUNED TO LATER FORECASTS FOR MORE INFORMATION.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT SNOWFALL REPORTS.
LSZ162-240>251-263>267-171200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
552 AM EDT WED APR 16 2014 /452 AM CDT WED APR 16 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
NORTHEAST GALE FORCE WINDS TO 40 KNOTS ARE EXPECTED OVER FAR WESTERN
LAKE SUPERIOR THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NORTHEAST GALE FORCE WINDS TO 40 KNOTS ARE EXPECTED OVER FAR WESTERN
LAKE SUPERIOR EARLY THURSDAY. SEE THE LATEST MARINE WEATHER MESSAGE
AND FORECAST FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-171200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
552 AM EDT WED APR 16 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
JLB
Winter Storm, Baraga
- When
- April 16, 6:00 AM EST to April 17, 9:00 AM EST
- Where
- Baraga forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.700, -88.352 (the zone’s center; the record gives no point)
Storm total snowfall reports included 12.7 inches at Herman and 12.5 inches in Baraga. The late season winter storm closed schools throughout the county on the 17th.
Winter Storm, Southern Houghton
- When
- April 16, 6:00 AM EST to April 17, 6:00 AM EST
- Where
- Southern Houghton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
The observer near Sidnaw measured seven inches of snow in 18 hours.
Winter Storm, Ontonagon
- When
- April 16, 7:00 AM EST to April 17, 9:00 AM EST
- Where
- Ontonagon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.778, -89.305 (the zone’s center; the record gives no point)
Storm total snowfall amounts included 17 inches in Ontonagon, 11 inches in Paulding and 9.5 inches six miles north of Greenland. The late season winter storm closed schools throughout the county on the 17th.
Winter Storm, Gogebic
- When
- April 16, 6:00 AM CST to April 17, 6:00 AM CST
- Where
- Gogebic forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.496, -89.796 (the zone’s center; the record gives no point)
Storm total snowfall amounts included 15 inches twelve miles west of Watersmeet and 10.3 inches in Ironwood. The late season winter storm closed schools in Wakefield, Marenisco and Watersmeet and caused a two-hour delay in Ironwood and Bessemer on the 17th.
Winter Storm, Iron
- When
- April 16, 10:00 AM CST to April 17, 9:00 AM CST
- Where
- Iron forecast zone
- Reported by
- Public
- Coordinates
- 46.209, -88.530 (the zone’s center; the record gives no point)
Storm total snowfall included 16.0 inches near Stambaugh and 14.0 inches near Iron River. Most schools were closed across the county on the 17th.
Winter Storm, Dickinson
- When
- April 16, 11:00 AM CST to April 17, 11:00 AM CST
- Where
- Dickinson forecast zone
- Reported by
- Public
- Coordinates
- 46.009, -87.870 (the zone’s center; the record gives no point)
Storm total snowfall included 12 inches from near Channing and 6 inches in Sagola. The storm closed schools throughout the county on the 17th.
Winter Weather, Menominee
- When
- April 16, 11:00 AM CST to April 17, 11:00 AM CST
- Where
- Menominee forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.525, -87.510 (the zone’s center; the record gives no point)
The observer near Swanson measured six inches of wet snow in 24 hours.
Winter Storm, Marquette
- When
- April 16, 1:00 PM EST to April 17, 12:00 PM EST
- Where
- Marquette forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 46.663, -87.573 (the zone’s center; the record gives no point)
Storm total snowfall included 12 inches at Champion, 9.5 inches at the National Weather Service in Negaunee Township and 9 inches five miles southwest of National Mine. The late season winter storm closed many schools throughout the county on the 17th.
Winter Weather, Delta
- When
- April 16, 1:30 PM EST to April 17, 12:00 PM EST
- Where
- Delta forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.792, -86.871 (the zone’s center; the record gives no point)
The observer near Brampton measured four inches of storm total snowfall. Three inches of the snow fell in just over three hours on the morning of the 17th.
Winter Storm, Keweenaw
- When
- April 16, 3:00 PM EST to April 17, 12:30 PM EST
- Where
- Keweenaw forecast zone
- Reported by
- COOP Observer
- Coordinates
- 47.283, -88.212 (the zone’s center; the record gives no point)
Storm total snowfall included 19 inches at Allouez and 11.9 inches at Mohawk. The late season winter storm closed schools throughout the county on the 17th.
Winter Storm, Northern Houghton
- When
- April 16, 3:00 PM EST to April 17, 12:00 PM EST
- Where
- Northern Houghton forecast zone
- Reported by
- Public
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
Storm total snowfall included 18 inches near South Range, an estimated 14 inches at Chassell and 13 inches at Hancock. The late season winter storm closed schools throughout the county on the 17th.
Winter Weather, Alger
- When
- April 16, 5:00 PM EST to April 17, 5:00 AM EST
- Where
- Alger forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
The observer ten miles south of Grand Marais measured 4.5 inches of snow in approximately 12 hours.
Winter Weather, Northern Schoolcraft
- When
- April 16, 5:00 PM EST to April 17, 5:00 AM EST
- Where
- Northern Schoolcraft forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
An estimated four inches of snow fell in approximately 12 hours over the far northern portion of Schoolcraft County.
Winter Weather, Luce
- When
- April 16, 6:00 PM EST to April 17, 6:00 AM EST
- Where
- Luce forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.368, -85.509 (the zone’s center; the record gives no point)
The observer in Newberry measured 4.4 inches of snow in 12 hours.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Minnesota, April 16 to 17, 20141 death · 2 injured · 16 events
- Winter Weather in South Dakota, April 16, 20141 death · 2 injured · 1 event
- Frost and Freeze in Kentucky, April 16, 2014$110,000 · 22 events
- Frost and Freeze in Illinois, April 16, 2014$95,000 · 19 events
- Frost and Freeze in Missouri, April 16, 2014$55,000 · 11 events
- Frost and Freeze in Indiana, April 16, 2014$30,000 · 6 events
- Frost and Freeze in Virginia, April 16, 201415 events
- Frost and Freeze in Maryland, April 16, 20149 events
- Heavy Snow in Wisconsin, April 16 to 17, 20148 events
- Frost and Freeze in Alabama, April 16, 20146 events
- Heavy Snow in Minnesota, April 16 to 17, 20145 events
- Heavy Snow in Wisconsin, April 16 to 17, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 511375, 511377, 511372, 511374, 511707, 511829, 511938, 511387, 511831, 511378, 511379, 511936, 511937, 511935.